Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 22, NWS Los Angeles, CA

December 2, 2015

NWS Los Angeles, CA issued this beach hazards statement at Dec 2, 2015, 12:45 PM PST. It took effect at Dec 4, 2015, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2015, 12:45 PM PST (20:45 UTC)
In effect from
Dec 4, 2015, 6:00 AM PST
Expired
Dec 3, 2015, 12:14 PM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WHUS46 KLOX 022045
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1245 PM PST WED DEC 2 2015

CAZ034-035-030500-
/O.NEW.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1245 PM PST WED DEC 2 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR MULTIPLE NORTHWEST SWELL EVENTS AND
STRONG RIP CURRENTS...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH MONDAY AFTERNOON.

* HAZARDS...SURF IS EXPECTED TO BUILD ALONG EXPOSED WEST AND
  NORTHWEST FACING SHORES FRIDAY AND AGAIN MONDAY. SWELLS FROM
  TWO SEPARATE DISTANT STORMS ARE EXPECTED TO ARRIVE THURSDAY
  NIGHT AND BUILD FRIDAY AND AGAIN SUNDAY NIGHT AND BUILD MONDAY.

* IMPACTS...POSSIBLE SURF OVER 10 FEET AND STRONG RIP CURRENTS
  FRIDAY AND SURF OVER 15 FEET AND STRONG RIP CURRENTS AND BEACH
  EROSION MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
3 follow-up statements
375 
WHUS46 KLOX 030439
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
839 PM PST WED DEC 2 2015

CAZ034-035-031300-
/O.CON.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
839 PM PST WED DEC 2 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH MONDAY AFTERNOON...

* HAZARDS...SURF IS EXPECTED TO BUILD ALONG EXPOSED WEST AND 
  NORTHWEST FACING SHORES FRIDAY AND AGAIN MONDAY. SWELLS FROM 
  TWO SEPARATE DISTANT STORMS ARE EXPECTED TO ARRIVE THURSDAY 
  NIGHT AND BUILD FRIDAY AND AGAIN SUNDAY NIGHT AND BUILD 
  MONDAY. 

* IMPACTS...POSSIBLE SURF OVER 10 FEET AND STRONG RIP CURRENTS 
  FRIDAY AND SURF OVER 15 FEET AND STRONG RIP CURRENTS AND BEACH 
  EROSION MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
461 
WHUS46 KLOX 031307
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
507 AM PST THU DEC 3 2015

CAZ034-035-032115-
/O.CON.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
507 AM PST THU DEC 3 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH MONDAY AFTERNOON...

* HAZARDS...SURF IS EXPECTED TO BUILD ALONG EXPOSED WEST AND 
  NORTHWEST FACING SHORES FRIDAY AND AGAIN MONDAY. SWELLS FROM 
  TWO SEPARATE DISTANT STORMS ARE EXPECTED TO ARRIVE THURSDAY 
  NIGHT AND BUILD FRIDAY AND AGAIN SUNDAY NIGHT AND BUILD 
  MONDAY. 

* IMPACTS...POSSIBLE SURF OVER 10 FEET AND STRONG RIP CURRENTS 
  FRIDAY AND SURF OVER 15 FEET AND STRONG RIP CURRENTS AND BEACH 
  EROSION MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
613 
WHUS46 KLOX 032014
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1214 PM PST THU DEC 3 2015

CAZ034-035-040415-
/O.CAN.KLOX.BH.S.0022.151204T1400Z-151208T0100Z/
/O.NEW.KLOX.SU.Y.0015.151204T1100Z-151205T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1214 PM PST THU DEC 3 2015

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 10 AM
PST SATURDAY. 


* SURF...BREAKERS WILL BUILD AND RANGE FROM 10 TO 13 FEET ALONG
  EXPOSED WEST AND NORTHWEST FACING SHORES BY EARLY FRIDAY MORNING
  AND THEN GRADUALLY SUBSIDE FRIDAY NIGHT. LARGE AND DANGEROUS SURF
  IS EXPECTED TO RETURN SUNDAY NIGHT THROUGH MONDAY.

* TIDES...THE TIDE ON FRIDAY WILL RANGE FROM AROUND 4 FEET AT 6 AM
  PST TO 1.6 FEET AT NOON PST AND THEN RISE TO AROUND 3 FEET AT 5
  PM PST.

* IMPACTS...STRONG RIP CURRENTS AND LONG SHORE CURRENTS WILL
  CREATE DANGEROUS SWIMMING CONDITIONS. LARGER INFREQUENT WAVES
  MAY COVER PREVIOUSLY DRY ROCKS AND JETTIES NEAR THE WATERS
  EDGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. AND WHEN NEAR THE
WATER'S EDGE NEVER TURN YOUR BACK ON THE OCEAN.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 8:55 AM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 2, 8:55 AM PST, 3 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 AM PST WED DEC 2 2015

.SYNOPSIS...

SEASONABLY WARM AND DRY CONDITIONS WILL CONTINUE TODAY. A TROUGH OF
LOW PRESSURE WILL MOVE THROUGH THE REGION ON THURSDAY BRINGING
INCREASING CLOUDS... A BRIEF COOL DOWN... AND THE CHANCE OF LIGHT
SHOWERS NORTH OF POINT CONCEPTION. GENERALLY WARM AND DRY CONDITIONS
WILL RETURN THIS WEEKEND AND REMAIN INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-FRI)...

*** MID MORNING DISCUSSION UPDATE ***

MORNING TEMPERATURES ARE ALREADY RUNNING A FEW DEGREES WARMER THIS
MORNING IN COMPARISON TO YESTERDAY.  HIGH CLOUDS WILL BE MOVING OVER
THE REGION FOR MOST OF THE DAY BUT MODERATE OFFSHORE FLOW AHEAD OF
AN APPROACHING TROUGH WILL KEEP US ON TRACK FOR TODAY TO BE THE
WARMEST DAY OF THE WEEK.  THE REMAINDER OF THE FORECAST ALSO LOOKS
GOOD WITH LESSENING CHANCES OF NOTABLE RAIN ON THURSDAY OR IN THE
NEXT WEEK IN GENERAL.  WILL BE TAKING A CLOSER LOOK AT THAT
SITUATION AND AT POSSIBLE WINDS TOMORROW WITH THE TROUGH PASSAGE BUT
AM NOT ANTICIPATING ANY NOTABLE CHANGES TO THE CURRENT PACKAGE.

*** EARLY MORNING DISCUSSION ***

THERE IS A 576 MB RIDGE OVERHEAD. AT THE SFC THERE IS BETWEEN 3 AND
4 MB OF AN OFFSHORE PUSH FROM BOTH THE N AND E. THERE WILL BE SOME
NE CANYON WINDS THIS MORNING BUT WITH NO UPPER SUPPORT THERE WILL
JUST BE LOCAL GUSTS TO 35 MPH AND NO ADVISORIES WILL BE NEEDED.
THERE ARE SOME HIGH CLOUDS MOVING IN FROM THE WEST SO IT WILL BE
PARTLY CLOUDY ALTHOUGH THERE ARE ENOUGH BREAKS IN THE CLOUDS SO IT
WILL BE TOTALLY SUNNY AT TIMES. MAX TEMPS WILL BE 4 TO 8 DEGREES
ABOVE NORMAL.

A TROF WILL MOVE THROUGH THE AREA THURSDAY. IT IS A PRETTY WEAK TROF
AND WILL ONLY BRING PARTLY CLOUDY SKIES AND COOLER CONDITIONS TO
AREAS SOUTH OF POINT CONCEPTION. A DYING FRONT WILL WASH OUT OVER
THE CENTRAL COAST WHERE SKIES WILL BE MOSTLY CLOUDY AND THERE WILL
BE A SLIGHT CHC OF LIGHT RAIN. RAINFALL AMOUNTS...IF ANY...WILL FOR
SURE BE UNDER A QUARTER INCH AND MUCH MORE LIKELY UNDER A TENTH.
THERE WILL BE A MARKED COOL DOWN ACROSS SLO AND SBA COUNTIES.

NORTH FLOW SETS UP AFTER THE TROF AND IT WILL CREATE UPSLOPE CLOUDS
ALONG WITH A CHC OF SHOWERS ON THE NORTH SLOPES THURSDAY NIGHT.

COOLER BUT BUT NOT AS COOL AS PREVIOUSLY THOUGHT DUE TO THE WEAKNESS
OF THE FRONT. STILL ENOUGH COOL AIR ADVECTION TO COMBINE WITH THE NW
PUSH BEHIND THE FRONT TO MAKE FOR BREEZY POSSIBLE ADVISORY LEVEL
WINDS IN THE MTNS. FRIDAY WILL BE THE COOLEST OF THE NEXT 7 WITH MAX
TEMPS A COUPLE DEGREES BLO NORMAL.

.LONG TERM (SAT-TUE)... RIDGING WILL BUILD IN AGAIN ON SATURDAY
ALONG WITH OFFSHORE FLOW FROM A 1034 MB SFC HIGH OVER THE NV/UT
BORDER. LOOK FOR SOME CANYON WINDS IN THE MORNING BUT LIKELY NOT
ADVISORY LEVEL. MAX TEMPS WILL JUMP ABOUT 8 DEGREES ACROSS THE
COASTS AND VLYS AND WILL BE ABOUT 6 DEGREES ABOVE NORMAL.

THE RIDGE WILL MOVE OFF TO THE EAST ON SUNDAY AND SW ZONAL FLOW WILL
SET UP OVERHEAD. OFFSHORE FLOW WILL CONTINUE ON THE SFC. MORNING
TEMPS WILL BE A FEW DEGREES WARMER THAN ON SATURDAY AND WITH THE
CONTINUED OFFSHORE FLOW MAX TEMPS WILL LIKELY RISE ANOTHER DEGREE OR
TWO.

AT ONE TIME THERE WAS A LITTLE FRONT FORECAST FOR MONDAY BUT THAT
IDEA HAS LONG SINCE PASSED AND NOW IT LOOKS LIKE WEAK RIDGING WILL
BE ON TAP FOR MON AND TUESDAY. THERE WILL BE MOSTLY CLEAR OR AT
WORST PARTLY CLOUDY SKIES. A LITTLE LESS IN THE WAY OFFSHORE FLOW SO
MAX TEMPS WILL COOL SOME.

IF ONE BELIEVES IN THE DAY 10 FORECAST (AND IF YOU DO I HAVE A NICE
BRIDGE TO SELL YOU) THERE WILL BE A PATTERN SHIFT THAT WILL ALLOW
A WETTER PATTERN TO DEVELOP LATE NEXT WEEK.

&&

.AVIATION...02/18Z.

AT 17Z...THERE WAS NO MARINE LAYER INVERSION AT KLAX.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A
CHANCE OF VLIFR TO LIFR CONDITIONS AT CENTRAL COAST TERMINALS
BETWEEN 08Z AND 16Z.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST
WINDS SHOULD REMAIN LESS THAN 7 KNOTS.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. NO WIND
ISSUES ARE EXPECTED AT THIS TIME.

&&

.MARINE...02/900 AM

WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS EXCEPT FOR LOCAL
SMALL CRAFT ADVISORY CONDITIONS WITH LOCALLY CHOPPY SEAS NEAR SHORE
BETWEEN VENTURA AND PACIFIC PALISADES. SMALL CRAFT ADVISORY WINDS
AND CONDITIONS WILL LIKELY DEVELOP ACROSS THE OUTER WATERS BEHIND A
DECAYING COLD FRONT. THERE IS A 40 PERCENT CHANCE THAT SMALL CRAFT
CONDITIONS COULD DEVELOP ACROSS THE NEAR SHORE AND INNER WATERS
BETWEEN THURSDAY NIGHT AND FRIDAY NIGHT.

&&

.FIRE...02/17Z

WEAK RIDGING OF HIGH PRESSURE ALOFT COMBINED WITH COLD AIR OVER THE
GREAT BASIN WILL MAINTAIN THE DRY AIR MASS AND OCCASIONALLY BREEZY
OFFSHORE FLOW THROUGH THURSDAY. AREAS OF NORTHEAST WIND GUSTS
BETWEEN 20 AND 35 MPH ARE EXPECTED THROUGH EARLY THURSDAY. THERE
WILL BE A SLIGHT INCREASE IN OFFSHORE WINDS TODAY. MEANWHILE...
MINIMUM HUMIDITIES WILL GENERALLY RANGE BETWEEN 6 AND 12 PERCENT
TODAY...AND 8 TO 15 PERCENT ON THURSDAY. OVERNIGHT RECOVERIES WILL
REMAIN POOR OVER THE MOUNTAIN AND FOOTHILLS...AS WELL AS THE WINDIER
VALLEYS...WITH HUMIDITIES LIKELY REAMINING IN THE 15 TO 25 PERCENT
RANGE. RED FLAG WARNINGS ARE NOT EXPECTED...BUT BRIEF AND ISOLATED
CRITICAL CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER.

A WEAK SYSTEM WILL APPROACH THE AREA LATE THURSDAY AND MAY BRING
SOME LIGHT PRECIPITATION TO SANTA BARBARA AND SAN LUIS OBISPO
COUNTIES. BREEZY SOUTH TO SOUTHWEST WINDS MAY FORM IN THE MOUNTAINS
WITH THIS SYSTEM WITH GUSTS TO 35 MPH POSSIBLE. LINGERING DRY AIR
WILL MAINTAIN ELEVATED FIRE RISKS FOR THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS THROUGH THURSDAY EVENING. GUSTY OFFSHORE WINDS ARE
POSSIBLE SATURDAY THROUGH EARLY NEXT WEEK...WITH VERY DRY AIR.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...RORKE/KJ
AVIATION...HALL
MARINE...HALL
FIRE...GOMBERG
SYNOPSIS...MUNROE/KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 2, 6:00 AM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED DEC 2 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-031400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED DEC 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE FREEZING OR NEAR FREEZING CONDITIONS ACROSS MUCH OF
THE INTERIOR EARLY THIS MORNING.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.